Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2009, 8:45 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 17, 2009, 9:02 PM CDT
- In force
- 17 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 180145
SVRLSX
MOC019-135-180230-
/O.NEW.KLSX.SV.W.0144.090618T0145Z-090618T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOONE COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BOONVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...
EASLEY...
MCGIRK...
MCBAINE...
LUPUS...
SANDY HOOK...
KLIEVER...
WILTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 3891 9251 3894 9253 3880 9225 3868 9236
3872 9235 3873 9240 3860 9244 3856 9247
3871 9262
TIME...MOT...LOC 0145Z 311DEG 15KT 3889 9266
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 180202
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT WED JUN 17 2009
MOC019-135-180212-
/O.CAN.KLSX.SV.W.0144.000000T0000Z-090618T0230Z/
MONITEAU MO-BOONE MO-
902 PM CDT WED JUN 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE AND
NORTHEASTERN MONITEAU COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 3891 9251 3894 9253 3880 9225 3868 9236
3872 9235 3873 9240 3860 9244 3856 9247
3871 9262
TIME...MOT...LOC 0202Z 311DEG 15KT 3884 9259
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:57 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 5:57 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT WED JUN 17 2009
.DISCUSSION...
/406 PM CDT WED JUN 17 2009/
PRIMARY CONCERNS ARE WEATHER FOR TONIGHT...HEAT/HUMIDITY ON
THU...AND SEVERE WX POTENTIAL FOR FRI.
TONIGHT...SFC OBS AND LOCAL WRF OUTPUT DEPICT THETAE GRADIENT
STRETCHED ACROSS KS/NE BORDER THROUGH NRN MO AND INTO IL. STORMS
HAVE FIRED ALONG THIS BOUNDARY NEAR THE KS/NE BORDER AND IN
EXTREME SRN IL...WITH A NOTABLE LACK OF CONVECTION ACROSS MO
LIKELY DUE TO LIMITED CONVERGENCE ALONG THIS BOUNDARY. EXPECT
THESE STORMS TO EVENTUALLY TURN SE AND AFFECT PORTIONS OF THE CWA
WITH POSSIBLE UPSCALE GROWTH TO AN MCS.
THURSDAY...HOTTEST WEATHER SO FAR THIS SUMMER IS ON TAP FOR THU
AFTERNOON WITH HIGHS IN THE MID TO UPPER 90S AND A HUMID AIR MASS.
HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 105 DEGREES SO WENT
AHEAD WITH A HEAT ADVISORY FOR PARTS OF EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS.
FRIDAY...ECMWF HAS BEEN TRENDING FARTHER NORTHWEST WITH THE SW TROF...RAISING
QUESTIONS ABOUT SRN EXTENT OF CONVECTION FOR FRI AND TIMING OF
FROPA. HELD FRI POPS AT CHC AND WILL DEFER TO SUBSEQUENT SHIFTS
FOR REASSESSMENT.
SATURDAY THROUGH WEDNESDAY...STRONG RIDGING BUILDS IN TO THE SOUTHERN AND
CENTRAL CONUS. KEPT THIS PERIOD DRY DUE TO STRONG RIDGING AND NO
CLEAR FORCING MECHANISMS.
KANOFSKY
&&
.AVIATION...
/540 PM CDT WED JUN 17 2009/
FOR THE 00Z TAFS...CONVECTION ACRS NWRN MO WILL MOVE SEWD THRU COU
EARLY THIS EVNG. THIS CONVECTION MAY EVENTUALLY MAKE IT SEWD INTO
THE STL METRO AREA BY 05Z THU. MAY INCLUDE A VCTS GROUP IN STL/SUS
AS CONVECTION SHOULD AT LEAST GET NR STL/SUS IF NOT PASS THRU LTR
THIS EVNG INTO THE OVERNIGHT HRS. AS THE LLJ STRENGTHENS LTR THIS
EVNG MORE CONVECTION SHOULD DVLP ACRS NWRN MO IN THE FORM OF AN
MCS WHICH SHOULD MOVE THRU UIN LT TGT. THIS LT NGT EARLY MRNG MCS
ACTIVITY MAY REMAIN JUST N OF COU...STL AND SUS BUT MAY INCLUDE A
VCTS GROUP. THIS MCS WILL LIKELY MOVE E OF UIN BY MID MRNG ON THU
WITH ONLY SCT DIURNAL CUMULUS CLOUDS FCST FOR THE TAF SITES ON
THU. PREVAILING SELY SFC WNDS THIS EVNG SHOULD GRADUALLY VEER ARND
TO A SLY DIRECTION LT TGT OR EARLY THU MRNG...THEN TO A SWLY
DIRECTION BY LT MRNG OR AFTN ON THU AS THE WK WRMFNT MOVES N-NE OF
THE TAF SITES.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR JEFFERSON-
LINCOLN-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR CALHOUN IL-
JERSEY IL-MADISON IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 17, 4:05 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT WED JUN 17 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ESPECIALLY FROM NORTHEAST AND CENTRAL MISSOURI THROUGH SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED ON THURSDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AFTERNOON AND EARLY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON THURSDAY NIGHT...AND A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS DURING THIS PERIOD COULD BE SEVERE. MODERATE RIVER FLOODING IS EXPECTED ON PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jun 17, 7:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 5 W HALLSVILLE 39.12N 92.31W
06/17/2009 E0.70 INCH BOONE MO TRAINED SPOTTER
AT INTERCECTION OF US HWY 63 AND MO HWY 124
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER LSX0902422
BYRDLocal storm report, Jun 17, 7:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 3 S FULTON 38.81N 91.95W
06/17/2009 CALLAWAY MO TRAINED SPOTTER
LOOKING NORTH APPROX 10 MILES...VIEWS A WELL DEFINED
FUNNEL CLOUD
&&
EVENT NUMBER LSX0902424
MILLERLocal storm report, Jun 17, 7:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 NW FULTON 38.86N 91.96W
06/17/2009 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902425
BYRDLocal storm report, Jun 17, 8:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL FULTON 38.85N 91.95W
06/17/2009 M0.75 INCH CALLAWAY MO COUNTY OFFICIAL
NUMEROUS REPORTS OF ROTATION UNDER THE STORM BEING
CALLED INTO 911 DISPATCH.
&&
EVENT NUMBER LSX0902426
CVKINGLocal storm report, Jun 17, 8:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL FULTON 38.85N 91.95W
06/17/2009 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902428
GKS
NGLocal storm report, Jun 17, 8:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT WED JUN 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 NW MOKANE 38.69N 91.90W
06/17/2009 M0.88 INCH CALLAWAY MO TRAINED SPOTTER
WIND GUSTS TO 45 MPH.
&&
EVENT NUMBER LSX0902429
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Montgomery | 46 min |
| Jun 17, 7:39 PM CDT | Tornado Warning | LSX | Callaway | 37 min |
| Jun 17, 7:41 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jun 17, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 46 min |
| Jun 17, 8:21 PM CDT | Flash Flood Warning | LSX | Callaway | 4 hr |
| Jun 17, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 46 min |
| Jun 17, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 46 min |
| Jun 18, 12:01 AM CDT | Flash Flood Warning | LSX | Callaway | 8 hr |
| Jun 18, 2:29 PM CDT | River Flood Warning | LSX | Franklin | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.